Alert archive / Michigan / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 5, NWS Detroit, MI
NWS Detroit, MI issued this severe thunderstorm warning at Apr 29, 2014, 6:22 PM EDT for Midland County, Michigan. It was in force for 53 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 29, 2014, 6:22 PM EDT (22:22 UTC)
- Expired
- Apr 29, 2014, 7:15 PM EDT
- In force
- 53 min
- Issued by
- NWS Detroit, MI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Midland County, MI
The radar
The NCL Michigan radar (KAPX), 129 km from the middle of the area, began a volume at 22:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 29, 6:45 PM EDT | HAIL 0.5 | 1 Wnw Coleman, MI | AT DICKENSON AND RAILWAY ROADS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 10.4 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 438 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km storm-relative helicity
- 548 m²/s²
- 0-3 km storm-relative helicity
- 563 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
629
WUUS53 KDTX 292222
SVRDTX
MIC111-292315-
/O.NEW.KDTX.SV.W.0005.140429T2222Z-140429T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
622 PM EDT TUE APR 29 2014
THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN MIDLAND COUNTY IN SOUTHEAST MICHIGAN...
* UNTIL 715 PM EDT
* AT 620 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 11 MILES
NORTHWEST OF SHEPHERD...AND MOVING NORTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
COLEMAN AROUND 645 PM EDT.
EDENVILLE AROUND 705 PM EDT.
THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
OIL CITY... EDENVILLE... COLEMAN...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4381 8461 4382 8460 4382 8437 4383 8436
4383 8417 4378 8417 4358 8461 4359 8461
TIME...MOT...LOC 2222Z 228DEG 26KT 4367 8480
HAIL...1.00IN
WIND...60MPH
$$
MM2 follow-up statements
364
WWUS53 KDTX 292242
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
642 PM EDT TUE APR 29 2014
MIC111-292315-
/O.CON.KDTX.SV.W.0005.000000T0000Z-140429T2315Z/
MIDLAND MI-
642 PM EDT TUE APR 29 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
MIDLAND COUNTY UNTIL 715 PM EDT...
AT 639 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR COLEMAN...AND
MOVING NORTHEAST AT 35 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED. HALF DOLLAR SIZE HAIL WAS REPORTED IN
ROSEBUSH.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
THE SEVERE THUNDERSTORM WILL BE NEAR...
NORTH BRADLEY AROUND 650 PM EDT.
EDENVILLE AROUND 705 PM EDT.
THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
OIL CITY... EDENVILLE... COLEMAN...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 4381 8461 4382 8460 4382 8437 4383 8436
4383 8417 4378 8417 4358 8461 4359 8461
TIME...MOT...LOC 2242Z 238DEG 29KT 4376 8462
HAIL...1.50IN
WIND...60MPH
$$
MM171
WWUS53 KDTX 292256
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
656 PM EDT TUE APR 29 2014
MIC111-292315-
/O.CON.KDTX.SV.W.0005.000000T0000Z-140429T2315Z/
MIDLAND MI-
656 PM EDT TUE APR 29 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
MIDLAND COUNTY UNTIL 715 PM EDT...
AT 655 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BEAVERTON...
AND MOVING NORTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF NORTHERN
MIDLAND COUNTY...INCLUDING THE FOLLOWING LOCATIONS EDENVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 4381 8461 4382 8460 4382 8437 4383 8436
4383 8417 4378 8417 4358 8461 4359 8461
TIME...MOT...LOC 2256Z 238DEG 29KT 4382 8449
HAIL...1.25IN
WIND...60MPH
$$
MMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 29, 3:28 PM EDT, 2 hours 54 minutes earlier.
Area forecast discussion, Apr 29, 3:28 PM EDT, 2 hours 54 minutes before
AREA FORECAST DISCUSSION...ADDED 18Z AVIATION SECTION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
328 PM EDT TUE APR 29 2014
.SHORT TERM...
CLEARING OF LOW CLOUDS HAS ALLOWED THE ATMOSPHERE OVER SE LOWER MI
TO BECOME PRIMED FOR CONVECTION LATE THIS AFTERNOON THROUGH THIS
EVENING. CURRENT MESOANALYSIS SHOWS WIDESPREAD SURFACE READINGS IN
THE UPPER 60S AND 70S TO GO ALONG WITH DEWPOINTS IN THE 50S. 100MB
MLCAPE IS ALREADY IN EXCESS OF 1000 J/KG ACROSS THE SOUTHERN CWA
WITH A WEAK MID-LEVEL CAP SEPARATING THIS GROWING RESERVOIR OF
SURFACE BASED INSTABILITY FROM H7-H5 LAPSE RATES IN EXCESS OF 8KM/C
ALOFT. MEANWHILE, RECENT VISIBLE SATELLITE IMAGERY INDICATES A
GROWING FIELD OF AGITATED CU ALONG A DEVELOPING WARM FRONTAL
STRUCTURE EXTENDING EASTWARD FROM THE CHICAGO/SOUTHERN LAKE MI
REGION. NWP UNIVERSALLY INTENSIFY THIS FEATURE ZONE AS SOUTHERLY
FLOW INCREASES DURING THE AFTERNOON. FORCING WILL NOT BE GREAT, SO
EXPECTATIONS REMAIN RATHER LOW, BUT ANY UPDRAFTS THAT FORM OVER THE
NEXT COUPLE OF HOURS WILL CARRY THE POTENTIAL FOR VERY RAPID
DEVELOPMENT AND WILL EXHIBIT MESOCYCLONE BEHAVIOR GIVEN 0-6KM BULK
SHEAR OF 40 KTS. IN ADDITION, FAVORABLE TIMING DURING PEAK HEATING
INCREASES THE POTENTIAL FOR STORMS ROOTING IN THE BOUNDARY LAYER,
RESULTING IN A PRIMARY THREAT ALONG THE WARM FRONT OF HAIL FOLLOWED
BY WIND. A TORNADO CANNOT BE RULED OUT GIVEN POTENTIAL SRH
CONTRIBUTION FROM THE RESIDENT FRONTAL ZONE AND ADDED BOUNDARY LAYER
DYNAMICS, BUT LCLS POTENTIALLY IN EXCESS OF 3KFT WILL NOT BODE WELL
FOR THE ALREADY LIMITED THREAT.
LOOKING SOUTH, THE SHIELD OF HIGH CLOUDS CENTERED OVER THE LOWER MS
VALLEY EXTENDING INTO SOUTHERN IL/IN GIVES AWAY THE LOCATION OF THE
UPPER JET WHICH IS DEVELOPING NORTHEAST AROUND THE EASTERN PERIPHERY
OF THE UPPER LOW OVER THE MIDWEST. MODERATE ASCENT WITHIN THE LEFT
EXIT COMBINED WITH CONVERGENT LOW-LEVEL FLOW ASSOCIATED WITH THE
IMPINGING LOW-LEVEL JET WILL THEN RESULT IN A TRANSITION FROM A MORE
ISOLATED/HIGHER END THREAT TO A MORE WIDESPREAD/LOWER END THREAT
FROM AROUND 23Z ONWARD. BY THIS TIME, SURFACE BASED INSTABILITY WILL
BE COMING INTO QUESTION DUE TO NOCTURNAL COOLING RESULTING IN A
DIMINISHING WIND THREAT. ROTATING UPDRAFTS WILL STILL HAVE PLENTY OF
ELEVATED INSTABILITY TO WORK WITH, SO THE HAIL THREAT WILL PERSIST
WELL INTO THE EVENING HOURS.
PERIODS OF SHOWERS AND PERHAPS A TSTORM WILL PERSIST INTO TONIGHT
WITH THE PRIMARY AXIS OF ACTIVITY EXPECTED TO SLOWLY WORK OUT OF THE
AREA AND INTO ONTARIO AS THE UPPER-LEVEL PV ANOMALY GRADUALLY WORKS
EASTWARD.
&&
.LONG TERM... WEDNESDAY THROUGH NEXT TUESDAY
SE MICHIGAN WILL START OUT WEDNESDAY WITHIN A RENEWED MID LEVEL DRY
SLOT WRAPPING AROUND THE LARGE UPPER LEVEL LOW PRESSURE SYSTEM
STALLED OVER THE WESTERN GREAT LAKES. THERE COULD BE A FEW SHOWERS
LINGERING IN THE FLINT AND TRI CITIES VICINITY EARLY IN THE
MORNING AS A SPOKE/TROUGH EXTENSION FROM THE UPPER LOW EXITS INTO
NORTHERN LOWER MICHIGAN. SATELLITE IMAGERY TODAY INDICATES THIS
TROUGH ROTATING AROUND THE UPPER LOW FROM THE CENTRAL PLAINS AND
SUGGESTS GOOD INITIALIZATION IN THE MODELS WITH CONSISTENT PLACEMENT
AND TIMING OVER LOWER MICHIGAN WEDNESDAY. EVOLUTION OF THE SURFACE
PRESSURE FEATURES WILL BE TIED MORE CLOSELY TO THE UPPER LOW THAT
WILL SUPPORT A SURFACE REFLECTION OVER CENTRAL WISCONSIN AND A
TROUGH/OCCLUSION IN CENTRAL AND SE MICHIGAN BY WEDNESDAY AFTERNOON.
THE TRUE CHARACTER OF THE SURFACE TROUGH IS LIKE AN OCCLUSION IN
THAT THE TROUGH IS SEPARATE FROM THE PRIMARY LOW LEVEL THETA-E RIDGE
THAT WILL BE LOCATED OVER THE EASTERN LAKES BY THEN, AND THIS WILL
BE THE PRIMARY FACTOR IN THE REDUCTION OF INSTABILITY FOR
THUNDERSTORMS COMPARED TO TODAY. OTHERWISE, MODEL DEPICTIONS OF
SURFACE DEWPOINT IN THE LOWER 50S WILL REMAIN ADEQUATE FOR SHOWER
DEVELOPMENT WITHIN LOW LEVEL CONVERGENCE SUPPLIED BY THE OCCLUSION
WITH A BOOST FROM AFTERNOON PEAK HEATING. FORECAST SOUNDINGS
INDICATE CONSIDERABLY LESS CAPE DENSITY IN THE MID LEVELS COMPARED
TO TODAY LIKELY DUE TO WEAK SUBSIDENCE WARMING WITHIN THE MID LEVEL
DRY SLOT. IF IT CAN BE TRUSTED, THEN THIS WILL BE AN ADDITIONAL
NEGATIVE FACTOR FOR STORMS, BUT LIKELY NOT ENOUGH TO CAP OFF SHOWER
DEVELOPMENT WITH THE NEARBY COLD CORE ALOFT STILL EXHIBITING 500 MB
TEMPS NEAR -20C.
THE BULK OF SHOWER ACTIVITY LINGERING FROM WEDNESDAY AFTERNOON WILL
FOLLOW THE OCCLUDED FRONT NORTH OF OUR AREA WEDNESDAY EVENING. LOWER
CHANCE POPS OVERNIGHT REPRESENT NOCTURNAL SHOWER COVERAGE LIMITED BY
NEGATIVE THETA-E ADVECTION OVER SE MICHIGAN BELOW 700 MB WITHIN THE
SOUTH FLANK OF THE LOW PRESSURE SYSTEM AS IT SLOWLY OPENS WITH TIME.
THIS WILL BE FOLLOWED BY THE MID LEVEL OCCLUSION AND UPPER LEVEL
TROUGH AXIS THAT AREA EXPECTED TO PIVOT THROUGH LOWER MICHIGAN
THURSDAY. CONTINUING LOW LEVEL COLD ADVECTION WILL CAUSE ANOTHER
DOWNWARD TEMPERATURE STEP INTO THE MID 50S BY THURSDAY. THIS WILL
KEEP THUNDER OUT OF THE FORECAST BUT MODEL AGREEMENT IS GOOD ENOUGH
TO CONSIDER A NEW ROUND OF LIKELY POPS FOR SHOWERS AFTER ANOTHER RUN
OR TWO OF SIMILAR TIMING AND COVERAGE AGREEMENT.
SURFACE LOW PRESSURE WILL SLOWLY MOVE INTO NORTHERN ONTARIO AND
QUEBEC ON FRIDAY ALLOWING RAIN CHANCES TO DIMINISH THROUGH THE DAY.
LINGERING LIGHT RAIN SHOWERS WILL BE POSSIBLE THROUGH SATURDAY
ACROSS THE AREA AS MOISTURE CONTINUES TO WRAP AROUND THIS SLOW
MOVING SYSTEM. HIGH PRESSURE WILL BUILD OVER THE GREAT LAKES ON
SUNDAY ALLOWING DRY CONDITIONS TO REMAIN THROUGH TUESDAY. OVERCAST
SKIES WILL STICK AROUND THROUGH SATURDAY KEEPING HIGH TEMPERATURES
IN THE LOW TO MID 50S. TEMPERATURES WILL STEADILY RISE INTO THE
UPPER 50S TO LOW 60S BY THE END OF THE EXTENDED PERIOD /NEXT
TUESDAY/ AS WARM AIR ADVECTION PUSHES HIGHER 850MB TEMPERATURES INTO
THE REGION. LOW TEMPERATURES WILL REMAIN IN THE UPPER 30S TO LOW 40S
THROUGH MONDAY NIGHT.
&&
.MARINE...
SMALL CRAFT ADVISORIES REMAIN IN EFFECT FOR OUTER SAGINAW BAY AND
THE NEARSHORE WATERS OF LAKE HURON DUE TO MODERATE EASTERLY WIND AND
ELEVATED WAVES. EASTERLY FLOW WILL CONTINUE TONIGHT THROUGH
WEDNESDAY BUT WILL DIMINISH STEADILY WITH TIME AS LOW PRESSURE
SETTLES INTO CENTRAL WISCONSIN. THE SYSTEM WILL WEAKEN WHILE MOVING
NORTH OF LAKE HURON THURSDAY WHICH WILL FLIP THE WIND AROUND TO THE
NORTHWEST BUT SPEED WILL REMAIN LESS THAN 25 KNOTS THROUGH THE END
OF THE WEEK.
&&
.AVIATION...ISSUED 506 PM EDT TUE APR 29 2014
//DISCUSSION...
RAIN SHIELD HAS QUICKLY LIFTED OUT OF THE AREA LEAVING IFR AND LOW
MVFR BOUNDARY LAYER CLOUDS IN ITS WAKE. THESE CLOUDS ARE QUICKLY
ERODING FROM THE SW AS DRIER AIR PUNCHES INTO THE REGION AND WILL
CONTINUE TO DO SO THROUGH THE EARLY AFTERNOON RESULTING IN VFR AT
ALL TAF TAF SITES. CU DEVELOPMENT IS LIKELY LATER THIS AFTERNOON AS
DIURNAL HEATING INCREASES, BUT BASES ARE EXPECTED TO BE RATHER HIGH
GIVEN DRIER LOW-LEVEL AIR. WARM FRONT LIFTING THROUGH THE AREA WILL
BRING A CHANCE OF TSTORMS NORTH OF PTK DURING PEAK HEATING...AFTER
20Z...BEFORE LOW-LEVEL JET BRINGS A HIGHER CHANCE OF MORE WIDESPREAD
TSTORMS TO ALL SITES DURING THE EVENING. THE PRIMARY CHANGE THIS
ISSUANCE WAS TO INTRODUCE A TEMPO GROUP FOR TSTORMS ACROSS THE BOARD.
FOR DTW...A THUNDERSTORM ALONG THE WARM FRONT AS EARLY AS 20Z CANNOT
BE RULED OUT BUT THE HIGHER PROBABILITY FOR BOTH SHOWERS AND TSTORMS
WILL BE FOCUSED AROUND 0Z AND THEREAFTER. THERE WILL BE SOME SEVERE
RISK WITH THESE STORMS. SHOWERS AND MVFR CONDITIONS WILL LINGER
THROUGH LATE TONIGHT AS THE AXIS OF ASCENT GRADUALLY MIGRATES EAST.
//DTW THRESHOLD THREATS...
* HIGH CONFIDENCE IN CEILINGS BELOW 5KFT
* MEDIUM CONFIDENCE IN T-STORM POTENTIAL
&&
.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LAKE HURON...
SMALL CRAFT ADVISORY...OUTER SAGINAW BAY AND THE NEARSHORE WATERS
FROM PORT AUSTIN TO HARBOR BEACH...UNTIL 4 AM WEDNESDAY.
SMALL CRAFT ADVISORY...NEARSHORE WATERS FROM HARBOR BEACH TO PORT
HURON...UNTIL 10 PM TUESDAY.
LAKE ST CLAIR...NONE.
MI WATERS OF LAKE ERIE...NONE.
&&
SHORT TERM...JVC
LONG TERM....BT/RK
MARINE.......BT
AVIATION.....MR
YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).Hazardous weather outlook, Apr 29, 4:00 PM EDT, 2 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 400 PM EDT TUE APR 29 2014 MIZ047>049-053>055-060>063-068>070-075-076-082-083-300915- MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER- ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE- 400 PM EDT TUE APR 29 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MICHIGAN. .DAY ONE... THIS AFTERNOON AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON THROUGH ABOUT MIDNIGHT. THE POTENTIAL EXISTS FOR THESE STORMS TO BECOME SEVERE. THE MOST LIKELY TIME FOR SEVERE THUNDERSTORM DEVELOPMENT WILL BE BETWEEN 5 AND 10 PM. ANY SEVERE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING HAIL TO 1 INCH AND WIND GUSTS UP TO 60 MPH. THERE IS ALSO THE POSSIBILITY FOR TORNADO DEVELOPMENT. STORMS WILL MOVE NORTH AT 45 MPH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY AFTERNOON. THESE STORMS ARE NOT EXPECTED TO BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND EVENING. LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-300915- ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI- LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE- 400 PM EDT TUE APR 29 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE HURON AND LAKE ST CLAIR. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON THROUGH ABOUT MIDNIGHT. THE POTENTIAL EXISTS FOR THESE STORMS TO BECOME SEVERE. THE MOST LIKELY TIME FOR SEVERE THUNDERSTORM DEVELOPMENT WILL BE BETWEEN 5 AND 10 PM. ANY SEVERE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING HAIL TO 1 INCH AND WIND GUSTS UP TO 50 KNOTS. THERE IS ALSO THE POSSIBILITY FOR TORNADO DEVELOPMENT. STORMS WILL TRACK NORTH AT 40 KNOTS. SMALL CRAFT ADVISORIES ARE IN EFFECT TONIGHT FOR THE NEARSHORE WATERS OF LAKE HURON BETWEEN PORT AUSTIN AND PORT SANILAC AND OUTER SAGINAW BAY. SEE THE LATEST MARINE FORECAST FOR DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY AFTERNOON. THESE STORMS ARE NOT EXPECTED TO BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND EVENING. MR/BT YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
In the hours before
Special weather statement, Apr 29, 3:59 PM EDT, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 359 PM EDT TUE APR 29 2014 MIZ063-070-292200- MACOMB-ST. CLAIR- 359 PM EDT TUE APR 29 2014 ...SIGNIFICANT WEATHER ADVISORY... AT 353 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES EAST OF ST. CLAIR SHORES...MOVING NORTH AT 25 MPH. PENNY SIZE HAIL...WINDS GREATER THAN 30 MPH...BRIEF MODERATE DOWNPOURS...ARE POSSIBLE WITH THIS STORM. * THE THUNDERSTORM WILL BE NEAR... HARSENS ISLAND BY 410 PM EDT... NEW BALTIMORE BY 415 PM EDT... MARINE CITY BY 430 PM EDT... ST. CLAIR BY 445 PM EDT... MARYSVILLE BY 500 PM EDT... PORT HURON BY 515 PM EDT... LAKEPORT BY 525 PM EDT... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. MM
Special weather statement, Apr 29, 5:45 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 545 PM EDT TUE APR 29 2014 MIZ062-069-292245- LAPEER-OAKLAND- 545 PM EDT TUE APR 29 2014 ...SIGNIFICANT WEATHER ADVISORY... AT 541 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES SOUTHEAST OF OXFORD...MOVING NORTH AT 40 MPH. NICKEL SIZE HAIL...WINDS GREATER THAN 40 MPH...BRIEF MODERATE DOWNPOURS...ARE POSSIBLE WITH THIS STORM. * THE THUNDERSTORM WILL BE NEAR... OXFORD BY 550 PM EDT... DRYDEN AND METAMORA BY 605 PM EDT... IMLAY CITY BY 610 PM EDT... LAPEER BY 615 PM EDT... LUM BY 620 PM EDT... NORTH BRANCH BY 630 PM EDT... CLIFFORD BY 640 PM EDT... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. MM
Special weather statement, Apr 29, 6:03 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 603 PM EDT TUE APR 29 2014 MIZ047-292300- MIDLAND- 603 PM EDT TUE APR 29 2014 ...SIGNIFICANT WEATHER ADVISORY... AT 602 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 21 MILES SOUTHWEST OF COLEMAN...MOVING NORTHEAST AT 40 MPH. NICKEL SIZE HAIL...WINDS UP TO 50 MPH...ARE POSSIBLE WITH THIS STORM. * THE THUNDERSTORM WILL BE NEAR... COLEMAN BY 635 PM EDT... GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. MM
The office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 6:54 PM EDT | Severe Thunderstorm Warning | DTX | Midland | 51 min |
| Apr 29, 7:03 PM EDT | Severe Thunderstorm Warning | DTX | Bay | 57 min |
| Apr 29, 7:16 PM EDT | Special Marine Warning | DTX | 89 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.